MAUDE Adverse Event Report: ARTHREX INC. LOCKING LATERAL HOOK PLATE, 5 HOLE, SS; SCREW, FIXATION, BONE

ARTHREX INC. LOCKING LATERAL HOOK PLATE, 5 HOLE, SS; SCREW, FIXATION, BONE
Catalog Number AR-8835-14
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/01/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is one of six submissions for the same event which are (b)(4).Lot number was not provided so device history record review cannot be performed.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.A possible cause of this type of event may be a reaction of the patient to the material(s) implanted or used during the implant procedure.Product directions for use warns of effects like foreign body and allergic-like reactions as well as infections both deep and superficial to the implant materials.Patient sensitivity to materials must be considered prior to implantation.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported by a dermatologist's office that a patient is concerned he is allergic to a component of the plate and screws used to fix his ankle in 2015 after he suffered a break.Reporter has requested material composition of the devices.The following are the implanted devices: ar-8943th-05, locking lateral hook plate, stainless steel ((b)(4)).Ar-8835-30, low profile cortical screw, stainless steel ((b)(4)).Ar-8835-18, low profile cortical screw, stainless steel ((b)(4)).Ar-8835-14, low profile cortical screw, stainless steel ((b)(4)).Ar-8840-14, low profile cancellous screw, stainless steel ((b)(4)).Ar-8926ss, knotless tightrope syndesmosis repair implant.Follow-up investigation: patient's original surgery was in (b)(6) 2014 (not 2015 as originally reported).Specific date is unknown.Surgery was an orif of the left ankle.Patient is a male with known allergy to amoxicillin.Patient has been experiencing chronic fatigue and sleepiness, anxiety and palpitations and bradycardia.Treatments to date are unknown.Material composition of the implanted devices has been provided the reporter.Devices are stainless steel.Since a specific day for the original (b)(6) 2014 surgery is unknown, (b)(6) 2014 will be entered as date of event.

Brand Name
LOCKING LATERAL HOOK PLATE, 5 HOLE, SS
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7285137
Report Number1220246-2018-00060
Device Sequence Number1044724
Product Code HWC
UDI-Device Identifier00888867047280
UDI-Public00888867047280
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K103705
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-8835-14
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2018
Initial Report FDA Received Date02/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;